Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 41, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 15, 2005, 2:30 AM CDT for Nolan County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2005, 2:30 AM CDT (07:30 UTC)
- Expired
- Aug 15, 2005, 6:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Nolan County, TX
The radar
The San Angelo radar (KSJT), 105 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 150736 FFWSJT TXC353-151130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 230 AM CDT MON AUG 15 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... NOLAN COUNTY IN WEST CENTRAL TEXAS * UNTIL 630 AM CDT * AT 230 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ROADS CLOSED IN NOLAN COUNTY DUE TO FLASH FLOODING. FARM TO MARKET ROAD 170 IN NORTHWESTERN NOLAN COUNTY AND COUNTY ROAD 236 IN SOUTHERN NOLAN COUNTY ARE CLOSED. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE SWEETWATER AND THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH ARE POSSIBLE IN THE WARNED AREA THROUGH 630 AM THIS MORNING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3225 10052 3219 10032 3242 10020 3246 10049 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 11:23 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 14, 11:23 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1123 PM CDT SUN AUG 14 2005 .UPDATE... CONVECTIVE SYSTEM WITH HEAVY RAINFALL CONTINUING TO MOVE EASTWARD ACROSS THE FORECAST AREA. OVERALL STRENGTH HAS WEAKENED...BUT FLOODING CONITUNES ACROSS HASKELL...FISHER...NOLAN...STERLING AND COKE COUNTIES. FORECAST LOOKS ON TRACK WITH RAIN CONTINUING THROUGH THE NIGHT AND FLASH FLOOD WATCH CONTINUING UNTIL 10 AM. NO CHANGES AT THIS TIME. && .PREV DISCUSSION... (ISSUED 313 PM CDT SUN AUG 14 2005) SHORT TERM... AREA OF SHOWERS AND A FEW THUNDERSTORMS CONTINUED THROUGH THE MORNING HOURS ACROSS THE BIG COUNTRY...MAINLY ALONG AND NORTH OF INTERSTATE 20. OTHER STORMS HAVE NOW DEVELOPED ACROSS MUCH OF THE PERMIAN BASIN...AND ALONG AN OUTFLOW BOUNDARY DROPPING DOWN INTO THE CENTRAL SECTIONS OF THE CONCHO VALLEY. THE MOST CONCENTRATED AREA OF RAIN HAS BEEN DEVELOPING ALONG AND NORTH OF A WEAK COLD FRONT RUNNING FROM THE OKC METRO AREA SOUTHWEST ACROSS PORTIONS OF THE BIG COUNTRY AND THEN DOWN TO SOUTH OF MIDLAND...WITH THE FRONT STILL LOOKING LIKE ITS OOZING SOUTHWARD THIS AFTERNOON. VERY SOGGY AIR MASS...COLD FRONT AND SEVERAL OUTFLOW BOUNDARIES ACROSS THE AREA...AND DIFFLUENCE FROM AN UPPER LOW SPINNING AWAY OFF THE WEST...WIDESPREAD SHOWER AND THUNDERSTORMS TO CONTINUE. ALTHOUGH RAINFALL INTENSITY HAS DECREASED THIS AFTERNOON ... WIDESPREAD FLOODING CONTINUES ACROSS THE NORTHWEST BIG COUNTRY. MORE RAIN TONIGHT...WILL EXTEND THE FLASH FLOOD WATCH THROUGH MID MORNING ON MONDAY. SAN ANGELO AND BROWNWOOD LIKELY ON THE SOUTHERN EDGE OF THE MOST WIDESPREAD RAINFALL...WITH LESSER CHANCES SOUTHEAST INTO THE NORTHWEST HILL COUNTRY. LONG TERM... NO CHANGE IN AIR MASS FOR THE NEXT SEVERAL DAYS...AND WITH THE COLD FRONT SLOWLY WASHING OUT SOMEWHERE ACROSS WEST CENTRAL TEXAS...WILL CONTINUE HIGHER THAN GUIDANCE POPS INTO TUESDAY. DRIER WEATHER HEADED INTO THE AREA BY LATE WEEK. && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 AM MONDAY FOR TXZ049-TXZ054-TXZ064- TXZ065-TXZ066-TXZ071-TXZ072-TXZ076-TXZ098-TXZ099-TXZ113-TXZ114- TXZ127-TXZ128-TXZ139-TXZ140. && 08
Hazardous weather outlook, Aug 14, 6:23 AM CDT, 20 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 623 AM CDT SUN AUG 14 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 623 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE BIG COUNTRY AND PORTIONS OF THE CONCHO VALLEY AND HEARTLAND THROUGH TONIGHT. A MOIST TROPICAL AIRMASS IS IN PLACE OVER WEST CENTRAL TEXAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...AND WILL PRODUCE VERY HEAVY RAINFALL. A WEAK COLD FRONT EXTENDING FROM STERLING CITY TO SWEETWATER TO HASKELL THIS MORNING WILL PUSH SLOWLY SOUTH AND WASH OUT OVER THE BIG COUNTRY OVERNIGHT...PROVIDING A FOCUS FOR THE HEAVY RAINFALL. LOCALLY HEAVY RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL BE ENDING MID WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 14, 8:32 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
832 PM CDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD 14 N STERLING CITY 32.04N 100.99W
08/14/2005 STERLING TX LAW ENFORCEMENT
HIGHWAY 163 N CLOSED DUE TO FLOODING
&&
08Local storm report, Aug 14, 8:34 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
834 PM CDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM FLASH FLOOD RULE 33.18N 99.89W
08/14/2005 HASKELL TX LAW ENFORCEMENT
14 HOMES FLOODED IN RULE
&&
08Local storm report, Aug 14, 11:37 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1137 PM CDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM FLASH FLOOD 15 S SWEETWATER 32.25N 100.40W
08/14/2005 NOLAN TX LAW ENFORCEMENT
ROADS CLOSED IN NOLAN COUNTY DUE TO FLOODING
&&
08The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:26 PM CDT | Flash Flood Warning | SJT | Nolan | 4 hr |
| Aug 14, 10:13 PM CDT | Flash Flood Warning | SJT | Sterling | 3 hr |
| Aug 14, 11:25 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| Aug 15, 4:51 AM CDT | Flash Flood Warning | SJT | Coke, Irion, Sterling, Tom Green | 4 hr |
| Aug 15, 8:27 AM CDT | Flash Flood Warning | SJT | Coke, Sterling | 6 hr |
| Aug 15, 3:01 PM CDT | Flash Flood Warning | SJT | Sterling | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.